Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 511, NWS Jackson, MS

August 21, 20094 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 21, 2009, 3:49 PM CDT for 4 counties in Mississippi. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2009, 3:49 PM CDT (20:49 UTC)
Expired
Aug 21, 2009, 4:30 PM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Jasper County, MS, Newton County, MS, Scott County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 57 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 4:03 PM CDTTSTM WND DMG2 N Homewood, MSA FEW TREES WERE DOWN ACROSS AREA ROADS.
Aug 21, 4:05 PM CDTTSTM WND GST 65Forest, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2064 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2064 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 212049
SVRJAN
MSC061-101-123-129-212130-
/O.NEW.KJAN.SV.W.0511.090821T2049Z-090821T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT FRI AUG 21 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF FOREST...
  NORTHEASTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
  NORTHWESTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHWESTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF NEWTON...

* UNTIL 430 PM CDT

* AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FOREST MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOREST AND HOMEWOOD BY 355 PM CDT...
  LAWRENCE BY 425 PM CDT...
  ROBERTS...NEWTON AND GARLANDVILLE BY 430 PM CDT...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3247 8947 3231 8900 3208 8911 3226 8955
      3244 8968
TIME...MOT...LOC 2049Z 292DEG 23KT 3235 8951

$$

COHEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:30 PM CDT, 19 minutes earlier.

Area forecast discussion, Aug 21, 3:30 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT FRI AUG 21 2009

.DISCUSSION...TODAY THROUGH SATURDAY NIGHT...SCATTERED SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP ACROSS A GOOD BIT OF THE FORECAST
AREA THIS AFTERNOON AHEAD OF A COLD FRONT THAT IS SINKING SOUTHWARD
INTO THE REGION.  THE LATEST SURFACE ANALYSIS INDICATES THAT THE
COLD FRONT CURRENTLY STRETCHES SOUTHWEST FROM WEST CENTRAL
TENNESSEE INTO NORTH MISSISSIPPI AND THROUGH THE MISSISSIPPI DELTA
REGION INTO NORTHEAST LOUISIANA.  BEHIND THE FRONT COOLER DRIER AIR
IS SPILLING SOUTHEASTWARD...EVIDENT FROM THE MID AND UPPER 60 DEW
POINTS THAT ARE BEING OBSERVED ACROSS ARKANSAS AND WEST
TENNESSEE...AS HIGH PRESSURE SHIFTS SOUTHEAST INTO THE REGION.

LOOK FOR SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE TO FIRE
ACROSS AREAS MAINLY ALONG AND EAST OF THE NATCHEZ TRACE PARKWAY THIS
AFTERNOON AND EVENING.  SOME OF THESE STORMS COULD BRIEFLY BECOME
STRONG...WITH A FEW PERHAPS BECOMING SEVERE.  ALSO...WITH THE SOUPY
AIRMASS OVER THE AREA...HEAVY DOWNPOURS WILL BE POSSIBLE WITH ANY
ACTIVITY THIS AFTERNOON AND EVENING.

A GOOD BIT OF THIS AFTERNOONS CONVECTION WILL BEGIN TO TAPER OFF
AFTER SUNSET THIS EVENING.  HOWEVER...SOME ISOLATED SHOWERS AND
STORMS WILL STILL BE POSSIBLE OVER MAINLY SOUTHERN PORTIONS OF THE
FORECAST AREA THROUGH THE OVERNIGHT HOURS AS THE BEFORE MENTIONED
COLD FRONT CONTINUES ITS SOUTHWARD TREK THROUGH THE REGION.
MEANWHILE BEHIND THE FRONT...AS THE COOLER DRIER AIR CONTINUES TO
FILTER IN...LOOK FOR CLEARING SKIES TONIGHT AS LOWS RANGE FROM THE
MID 60S IN THE NORTH ALONG THE HIGHWAY 82 CORRIDOR TO AROUND 70
ACROSS THE SOUTH.

HIGH PRESSURE WILL CONTINUE TO SETTLE SOUTHEAST INTO THE REGION
SATURDAY INTO SATURDAY NIGHT.  WITH CLEAR SKIES OVERHEAD...LOOK FOR
WARM BUT LESS HUMID CONDITIONS TO EXIST ACROSS THE ENTIRE FORECAST
AREA SATURDAY AFTERNOON AS HIGHS TOP OUT FROM THE MID 80S ACROSS THE
NORTH TO THE LOWER 90S IN THE SOUTH.  THEN FOR SATURDAY NIGHT...WITH
A MUCH COOLER FEEL TO THE AIR...LOWS WILL RANGE FROM THE UPPER 50S
ACROSS HIGHWAY 82 CORRIDOR IN THE NORTH TO THE MID 60S IN THE SOUTH
ALONG THE HIGHWAY 84 CORRIDOR.

THE PREVIOUS LONG TERM FORECAST DISCUSSION FOLLOWS COVERING THE
PERIOD FROM SUNDAY THROUGH NEXT FRIDAY. /19/

SUNDAY THROUGH NEXT FRIDAY...THE AIR MASS WILL REMAIN DRY SUNDAY IN
NLY FLOW. THE UPPER TROUGH WILL DIG SWWD MONDAY...UNDERCUTTING UPPER
RIDGING CENTERED TO OUR WEST. WE WILL SEE A WEAK REFLECTION AT LOW
LEVELS AS WEAK LOW LEVEL TROUGHING DEVELOPS OVER THE ERN GULF AND
EDGES TO THE WEST...THE PRIMARY EFFECT BEING A SHIFT TO MORE ESELY
LOW LEVEL FLOW AND AFTERNOON CLOUD DECKS. THE AIR MASS WILL REMAIN
DRY THROUGH MID WEEK. HEIGHTS BEGIN TO CLIMB SLOWLY BY WEDNESDAY
WHEN THE UPPER TROUGH PHASES IN WITH DEVELOPING WESTERLIES OVER THE
NERN U.S. AND BECOMES MORE PROGRESSIVE. THE GFS DEVELOPS UPPER
RIDGING INTO THE FORECAST AREA WED INTO THURSDAY...REFLECTED AT
LOWER LEVELS BY DEVELOPING ANTICYCLONIC FLOW. THE EURO AND GFS
ENSEMBLE RETAIN A SLIGHTLY STRONGER TROUGH OVER THE AREA...FORCING
THE BETTER RIDGING TO THE NORTH OR WEST. WILL FOLLOW DRIER GFS FOR
THE EXTENDED PERIODS FOR NOW. IF THE TROUGH REMAINS PINCHED OFF FROM
THE MAIN FLOW THEN SIGNIFICANT INTENSIFICATION OF THIS FEATURE IS
NOT LIKELY. NWLY FLOW BETWEEN UPPER RIDGING TO THE WEST AND
TROUGHING TO OUR EAST WILL OPEN THE DOOR TO THE POSSIBILITY OF MCS
ACTIVITY DEVELOPING UPSTREAM AND PROPAGATING THIS WAY. THE
DEVELOPING WEATHER PATTERN LATE NEXT WEEK SUGGESTS A FAVORABLE
ENVIRONMENT FOR THIS. A HEALTHY SHORTWAVE IS FORECAST TO PUSH OVER
THE RIDGE INTO THE MID MS VALLEY THURSDAY WITH THE ASSOCIATED
SURFACE TROUGH EXTENDING ACROSS NRN AR INTO WRN TN...POSSIBLY
SETTING US UP FOR PERIODS OF MORE ACTIVE WEATHER LATE NEXT WEEK INTO
THE WEEKEND.

THE DRY AIR MASS THAT IS ADVECTED INTO THE FORECAST AREA THIS
WEEKEND WILL RESULT IN MILD NIGHTTIME/EARLY MORNING TEMPERATURES
WELL INTO NEXT WEEK. TWEAKED LOWS ONE OR TWO DEGREES COOLER HEAR AND
THERE MONDAY THROUGH WEDNESDAY. /03/

&&

.AVIATION...A COLD FRONT...CURRENTLY DRAPED ACROSS CENTRAL
MISSISSIPPI AND NORTHEAST LOUISIANA...WILL CONTINUE DRIFTING
SOUTHEASTWARD THROUGH TONIGHT AS IT APPROACHES A MOIST AND UNSTABLE
AIRMASS ACROSS SOUTHERN PORTIONS OF THE ARKLAMISS. AHEAD OF THE
FRONT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
DEVELOPING AND MOVING EAST-SOUTHEASTWARD AT 10 TO 15 KT ACROSS THE
SOUTHEASTERN HALF OF MISSISSIPPI AND PORTIONS OF NORTHEAST
LOUISIANA. LOCATIONS ALONG AND SOUTH OF A LINE FROM MERIDIAN TO
JACKSON TO TALLULAH STAND THE BEST CHANCE OF EXPERIENCING THIS
ACTIVITY THROUGH THIS EVENING. THE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 40 KT...ALONG WITH FREQUENT LIGHTNING...AND
VERY HEAVY RAINFALL. CEILINGS AND VISIBILITIES WILL LIKELY
DETERIORATE TO IFR...OR EVEN LOCALLY LIFR...CONDITIONS IN THE
VICINITY OF SHOWERS AND THUNDERSTORMS AS THEY MOVE EASTWARD AT 5 TO
10 KT. AFTER 22/0600 UTC...SHOWERS AND STORMS WILL LIKELY BE
WEAKENING AS THEY MOVE ACROSS SOUTH CENTRAL MISSISSIPPI...LEAVING A
DRIER AIRMASS IN PLACE ACROSS CENTRAL AND NORTHERN MISSISSIPPI BY
LATE TONIGHT ALONG WITH LIGHT WEST-NORTHWESTERLY WINDS. GENERALLY
VFR CONDITIONS WILL PREVAIL IN THE WAKE OF THE COLD FRONT TONIGHT
INTO SATURDAY MORNING. /COHEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  89  60  88 /  12   0   0   1
MERIDIAN      66  89  58  87 /  27   0   0   1
VICKSBURG     65  89  60  89 /  10   0   0   1
HATTIESBURG   70  92  63  88 /  36   5   0   3
NATCHEZ       68  88  62  86 /  23   2   0   3
GREENVILLE    63  86  58  88 /   6   0   0   0
GREENWOOD     63  86  58  87 /   7   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/COHEN
Hazardous weather outlook, Aug 21, 1:46 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CDT FRI AUG 21 2009

ARZ074-075-LAZ007>009-015-MSZ018-019-025>041-221900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-
146 PM CDT FRI AUG 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

LAZ016-023>026-MSZ042>066-072>074-221900-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
146 PM CDT FRI AUG 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MOVE EAST-SOUTHEASTWARD ACROSS PORTIONS OF CENTRAL AND
SOUTHERN MISSISSIPPI...AS WELL AS NORTHEAST LOUISIANA...AS A COLD
FRONT MOVES ACROSS THE REGION. STRONG STORMS WILL BE POSSIBLE...AND
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...VERY HEAVY
RAINFALL...AND FREQUENT LIGHTNING. THE GREATEST THREAT FOR STRONG
THUNDERSTORMS WILL ALONG AND SOUTH OF A LINE FROM MERIDIAN TO
JACKSON TO BUDE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
BY MID-EVENING...THUNDERSTORMS WILL BEGIN TAPERING OFF FROM NORTH TO
SOUTH WHILE WEAKENING. THE FRONT WILL MOVE SOUTHEAST OF THE REGION
BY SATURDAY MORNING...ENDING THE THREAT FOR SHOWERS AND
THUNDERSTORMS ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR SATURDAY NIGHT
THROUGH THURSDAY IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

COHEN

In the hours before

Special weather statement, Aug 21, 1:50 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CDT FRI AUG 21 2009

MSZ058-211920-
CLARKE MS-
150 PM CDT FRI AUG 21 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MIDDLETON AT 150 PM CDT...MOVING
EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN CLARKE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

COHEN
Special weather statement, Aug 21, 2:19 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CDT FRI AUG 21 2009

MSZ073-074-211950-
FORREST MS-LAMAR MS-
219 PM CDT FRI AUG 21 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LUMBERTON AT 219 PM CDT...MOVING
EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN LAMAR AND SOUTHERN FORREST COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

COHEN
Special weather statement, Aug 21, 3:17 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT FRI AUG 21 2009

MSZ046-052-212035-
LAUDERDALE MS-KEMPER MS-
317 PM CDT FRI AUG 21 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED OVER TAMOLA IN SOUTHEASTERN KEMPER COUNTY
AT 317 PM CDT...MOVING EAST SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN KEMPER AND NORTHEASTERN LAUDERDALE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

BYB
Local storm report, Aug 21, 3:22 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT FRI AUG 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND GST     HOUSE                   32.63N 88.99W
08/21/2009  E60 MPH          NESHOBA            MS   TRAINED SPOTTER

            DIME SIZE HAIL WAS ALSO OBSERVED.

&&

HAMRICK
Special weather statement, Aug 21, 3:23 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT FRI AUG 21 2009

MSZ048-049-212045-
HINDS MS-RANKIN MS-
323 PM CDT FRI AUG 21 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED 3 MILES WEST OF FLORENCE AT 323 PM
CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN SOUTHWESTERN RANKIN AND SOUTHEASTERN HINDS COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

BYB
Special weather statement, Aug 21, 3:48 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT FRI AUG 21 2009

MSZ053-059-212105-
JEFFERSON MS-CLAIBORNE MS-
348 PM CDT FRI AUG 21 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER ALCORN AT 348 PM CDT...MOVING
SOUTHEAST AT 15 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN WEST CENTRAL CLAIBORNE AND NORTH CENTRAL JEFFERSON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 2:45 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Scott45 min
Aug 21, 2:50 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin25 min
Aug 21, 3:07 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton38 min
Aug 21, 3:17 PM CDTSevere Thunderstorm WarningJANLauderdale, Newton, Scott28 min
Aug 21, 3:32 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Simpson, Smith58 min
Aug 21, 3:53 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson67 min
Aug 21, 4:09 PM CDTSevere Thunderstorm WarningJANJasper, Rankin, Simpson, Smith51 min
Aug 21, 4:27 PM CDTSevere Thunderstorm WarningJANJasper33 min
Aug 21, 4:29 PM CDTFlash Flood WarningJANClarke, Jasper, Lauderdale, Newton, Smith2 hr
Aug 21, 4:41 PM CDTSevere Thunderstorm WarningJANClarke34 min
Aug 21, 4:44 PM CDTSevere Thunderstorm WarningJANCopiah, Jefferson Davis, Lawrence, Lincoln, Simpson46 min
Aug 21, 4:48 PM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Simpson, Smith42 min
Aug 21, 5:22 PM CDTFlash Flood WarningJANCovington, Jefferson Davis, Jones, Lawrence113 min
Aug 21, 5:27 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Lawrence and 1 more48 min
Aug 21, 6:09 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln36 min
Aug 21, 6:52 PM CDTSevere Thunderstorm WarningJANMarion38 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.